Papillary necrosis associated with the HIV protease inhibitor indinavir
Infection: journal of infectious disease , Volume 29 - Issue 4 p. 232- 233
The HIV protease inhibitor indinavir may cause nephrolithiasis and interstitial nephritis. The renal consequences of indinavir-associated nephrotoxicity are uncertain. We report a case of papillary necrosis in a patient treated with indinavir. An asymptomatic HIV-infected woman experienced right-sided renal colicky pain during treatment with indinavir. She passed a non-solid stone and continued indinavir treatment. Intravenous pyelogram performed 20 months later following an episode of left-sided colicky pain showed right-sided papillary necrosis. Indinavir-associated nephrolithiasis and chronic interstitial nephritis were the only possible causes identified in this patient. Physicians should be aware that indinavir nephrolithiasis may cause papillary necrosis.
|Indinavir, Nephrolithiasis, Papillary necrosis|
|Infection: journal of infectious disease|
|Organisation||Erasmus MC: University Medical Center Rotterdam|
Dieleman, J.P, van der Feltz, M.J.M, Bangma, C.H, Stricker, B.H.Ch, & van der Ende, M.E. (2001). Papillary necrosis associated with the HIV protease inhibitor indinavir. Infection: journal of infectious disease, 29(4), 232–233. doi:10.1007/s15010-001-1105-y